PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Determination of a type of permutation trinomials over finite fields

Volume 166 / 2014

Xiang-dong Hou Acta Arithmetica 166 (2014), 253-278 MSC: Primary 11T06; Secondary 11T55. DOI: 10.4064/aa166-3-3


Let $f=a{\tt x} +b{\tt x}^q+{\tt x}^{2q-1}\in\Bbb F_q[{\tt x}]$. We find explicit conditions on $a$ and $b$ that are necessary and sufficient for $f$ to be a permutation polynomial of $\Bbb F_{q^2}$. This result allows us to solve a related problem: Let $g_{n,q}\in\Bbb F_p[{\tt x}]$ ($n\ge 0$, $p={\rm char}\,\Bbb F_q$) be the polynomial defined by the functional equation $\sum_{c\in\Bbb F_q}({\tt x}+c)^n=g_{n,q}({\tt x}^q-{\tt x})$. We determine all $n$ of the form $n=q^\alpha-q^\beta-1$, $\alpha>\beta\ge 0$, for which $g_{n,q}$ is a permutation polynomial of $\Bbb F_{q^2}$.


  • Xiang-dong HouDepartment of Mathematics and Statistics
    University of South Florida
    Tampa, FL 33620, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image